Alert archive / Massachusetts / Small Craft Advisories in 2017
Small Craft Advisory 69, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at May 16, 2017, 9:58 PM EDT. It took effect at May 17, 2017, 11:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2017, 9:58 PM EDT (01:58 UTC)
- In effect from
- May 17, 2017, 11:00 AM EDT
- Expired
- May 17, 2017, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
456 WHUS71 KBOX 170158 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 958 PM EDT TUE MAY 16 2017 ANZ236-171000- /O.NEW.KBOX.SC.Y.0069.170517T1500Z-170517T2300Z/ NARRAGANSETT BAY- 958 PM EDT TUE MAY 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-171000- /O.NEW.KBOX.SC.Y.0069.170517T1500Z-170517T2300Z/ BOSTON HARBOR- 958 PM EDT TUE MAY 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
2 follow-up statements
952 WHUS71 KBOX 171418 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1018 AM EDT WED MAY 17 2017 ANZ236-172230- /O.CON.KBOX.SC.Y.0069.170517T1500Z-170517T2300Z/ NARRAGANSETT BAY- 1018 AM EDT WED MAY 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-172230- /O.CON.KBOX.SC.Y.0069.170517T1500Z-170517T2300Z/ BOSTON HARBOR- 1018 AM EDT WED MAY 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
031 WHUS71 KBOX 172317 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 717 PM EDT WED MAY 17 2017 ANZ230-236-180030- /O.EXP.KBOX.SC.Y.0069.000000T0000Z-170517T2300Z/ BOSTON HARBOR-NARRAGANSETT BAY- 717 PM EDT WED MAY 17 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED BELOW SMALL CRAFT LEVELS. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 16, 7:09 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 16, 7:09 PM EDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Taunton MA 709 PM EDT Tue May 16 2017 .SYNOPSIS... High pressure building over the region tonight will bring dry weather and above normal temperatures through Wednesday night. Hazy, hot and humid for Thursday with record highs. Only widely scattered showers as a cold front sweeps through on Friday, ushering in more seasonable conditions for Saturday. Another cold front approaches Sunday night and moves through late Monday, with showers likely. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... 7 PM update... This evening... A ridge of high pressure stretched from Quebec southward through the Appalachians at 7 PM this evening. Skies were clear across southern New England except for some mid and high level cloudiness spilling southeastward over the upper ridge, mainly affecting western sections. Temperatures in the 70s at 7 PM will quickly fall into the 60s over the next few hours as the sun sets. Tonight... Warm front over Michigan and Ohio moves east and crests the ridge overnight. Satellite images show a band of mid level clouds ahead of the warm front. These clouds extend from PA through Western NY into Ontario. The thicker of these clouds reach Western CT and Western MA after 21Z/5 pm and cross Southern New England through the early part of the night. The back edge if the clouds reaches our western areas after 06Z/2 AM and move northeast of our area around 12Z/8 AM. Dew points are in the 40s ahead of the warm front and in the 50s behind it. Expect temperatures to have time to reach the upper 40s and lower 50s before the higher dewpoint air arrives toward sunrise. Milder temps in the urban cores where mins should be in the mid to upper 50s. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... Wednesday... High pressure shifts southeast over the West Atlantic, bringing a southwest flow across New England. Patchy clouds but also fair weather. Expect warmer temps and increasing humidity. Mixing should reach to at least 850 mb. Temps at that level will reach 16-17C, supporting max sfc temps in the mid to upper 80s. Could be a few warm spots in the interior pushing 90! Meanwhile, winds in the mixed layer will be around 20 knots, so expect the southwest winds to gust 20-25 mph. The southwest wind will also keep temps cooler along the south coast, where the air will be coming off 49-52F ocean water. Wednesday night... Continued fair weather during the night. Main concern will be the continued increase in dewpoints, with airmass values in the lower 60s after sunset. The portion of the airmass coming up from the ocean will have traveled over much cooler water temps, which suggests fog formation south of New England. That fog would then move up over at least the South Coast and possibly deeper inland. Based on the dewpoints, expect min temps in the lower 60s with mid-upper 50s along the South Coast. && .LONG TERM /THURSDAY THROUGH TUESDAY/... */ Highlights... - Hazy, hot and humid with record highs Thursday - Sunny and pleasant Saturday - Showers likely Monday Thursday... Southwest flow both at the surface (around a Bermuda high pressure area) and aloft will mean hazy, hot, and humid summer conditions in mid-May. Quite a change from a few days ago! In fact, with +25C at 925 mb, expecting record highs in the lower 90s over the interior. Hottest area could actually be the Merrimack Valley. Climate section below lists record highs. That said...there are some things worth noting, as mentioned previously. There will likely be leftover dense fog in the early morning over the south coast as dewpoints of 60-65 flow over the cooler ocean waters. This marine stratus could last into a good part of the morning on the S/SE coast. Also, there is a chance of a shower or thunderstorm in the higher terrain of western Massachusetts. However, the best instability remains well to our west during the daytime hours. Although it will be hot, the recent rains and minimum relative humidities above 30 percent should preclude fire weather concerns. Thursday night... A few showers or thunderstorms could work their way across the Berkshires in the evening hours but instability will be waning as they head east. Have forecast a slight chance across the area. It will still be muggy with lows in the mid 60s. Friday... There is some model discrepancy on the timing of a cold frontal passage. The GFS is much quicker than the ECMWF and dries things out much more quickly as a result. K Indices remain close to 30, however, on the ECMWF, and as a result, have introduced 20-25 percent chances of showers. Cannot rule out a thunderstorm...mainly before mid-afternoon in RI and southeast MA. Highs in the lower 80s away from the coast. Have used GFS momentum algorithm to bump up afternoon northwest wind gusts, which could approach 25 mph in the afternoon. Will need to keep an eye out for any fire weather concerns. Much drier air Friday night with dewpoint temperatures dropping into the mid 30s to lower 40s. Low temperatures mainly in the 40s to lower 50s except lower 40s northwest MA. Saturday... The pick of the weekend. Comfortable and dry beneath high pressure with light winds. Will have to watch for sea-breezes along the coast during the day, decoupling boundary layer and radiational cooling opportunity overnight. Temperatures near normal with highs in the upper 60s to lower 70s (cooler at the coast) and lows Saturday night in the mid 40s. Sunday... High pressure slowly retreats but remains strong enough to delay the onset of precipitation until late in the day in western sections and perhaps even remaining mainly dry through Sunday night elsewhere. Clouds will be thickening as the day progresses. Highs in the upper 60s...except cooler MA east coast, Cape and Islands. Monday into Tuesday... This looks like a wet system on Monday with showers likely with overrunning precipitation as a moist cold front approaches and low pressure tries to form along it, to our south. Skies should gradually clear on Tuesday of next week. Temperatures remaining just below seasonal normals with highs mainly 65 to 70. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Wednesday Night/...High confidence. Tonight... VFR cigs with mid level clouds...8000 to 10000 foot bases. Wednesday... VFR. SW wind gusts to 20 kt possible in the afternoon. Wednesday night... VFR the first half of the night. Developing IFR/LIFR cigs/vsbys after midnight as fog moves up to at least the South Coast. There is potential for the fog to cover the CT River Valley and much of RI and Southeast MA. KBOS TAF...High confidence in TAF. No sea-breezes. KBDL TAF...High confidence in TAF. Outlook /Thursday through Sunday/... Thursday... Moderate to high confidence. VFR except potential BKN-OVC IFR-LIFR CIGs along the S coast. Low visibilities in patchy dense fog, mainly in the morning...along the south coast. SW winds around 15 kts with gusts around 20 kts in the afternoon. Slight chance of a shower or thunderstorm in the slopes of the Berkshires late in the day and across the area Thursday night. Friday...Moderate to high confidence. VFR except local MVFR CIGS.Winds shifting to the NW. Wind gusts to 25 kt. Slight chance of a shower or isolated thunderstorm. Saturday...High Confidence. VFR. Light winds. Sea-breezes along the coast. Sunday...High Confidence. VFR. Increasing mid level cloudiness. Slight chance of a shower in western sections during the afternoon. && .MARINE... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Wednesday Night/...High confidence. Tonight... Winds turn SW but remain light with speeds mainly below 15 kt. Light seas. Wednesday... Increasing SW winds with a few gusts to 20 kt possible over the nearshore waters and particularly Boston harbor and Narragansett Bay. Lighter winds over the outer waters. Seas remain less than 5 feet. Wednesday night... Southwest wind remains less than 20 knots and seas less than 5 feet. A developing fog bank south of New England will move up across the southern waters and may spread along the waters east of Massachusetts. Low visibility expected in this fog after midnight. Outlook /Thursday through Sunday/... Breezy SW flow on Thursday may result in low stratus / fog along the S/SE coast. Seas building to 5 to 6 ft over the outer waters. Winds shifting to the NW Friday as a cold front moves through. Winds may gust to 20-25 kt over the waters. Seas subsiding Saturday and will be only 1-2 ft over the waters on Sunday with light winds and high pressure overhead. Sea breezes developing along the coast Saturday. Winds shifting to the south by late Sunday. && .CLIMATE... Forecast highs for Thursday are in the lower 90s for many locations. There is the possibility of setting record high temperatures. Meanwhile, higher dew point air will mean a potential for record high minimum temperatures. Temperatures early Thursday morning are expected to be in the 60s, and early Thursday night temperatures are expected to be in the 70s inland/60s coast. Dew points will not be at their extremes for May 18th. The historical extremes for the date are 67-69, and forecast values are 60 to 65. Record high and high-low temperatures for Thursday, May 18th are the following: Boston.......91 (1936) Hartford.....90 (1936) Providence...92 (1936) Worcester....90 (1906) Boston.......63 (1896) Hartford.....62 (1943) Providence...64 (1906) Worcester....63 (1943) && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...WTB/GAF NEAR TERM...WTB/GAF SHORT TERM...WTB LONG TERM...GAF AVIATION...WTB/GAF MARINE...WTB/GAF CLIMATE...STAFF
Hazardous weather outlook, May 16, 4:02 PM EDT, 5 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Taunton MA 402 PM EDT Tue May 16 2017 CTZ002>004-MAZ002>024-026-RIZ001>008-172015- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 402 PM EDT Tue May 16 2017 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts except Berkshire County, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Locally dense fog is possible along the south coast Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-172015- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 402 PM EDT Tue May 16 2017 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Locally dense fog is possible along the south coast Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
Nearby
Small Craft Advisories in Massachusetts, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.